Eye sight problems

Hi I am coming to the end of my year from hell ...I was diagnosed Feb 2015 and had 15 guelling chemo sessions ,a lumpectomy,15 radiotherapy sessions and this Sat I have my final Hercepetin. It has been a tough time as I had every possible side effect and while most are getting better I find my eyesight seems to have been effected and my glasses need to be changed . Thing is my prescription isnt due for renewal till Feb 2017 but I cant wait till then for fear my eyes getting even worse .Does anyone know if I'd be entitled to new glasses before next year or will I have to fork out for new ones . 

10 Replies

oldestnewest
  • Hi Lozza😊

    That's all you want isn't it😏

    I looked on nhs.uk and put 'can you have glasses replaced free before the next review'.

    It may be possible if illness has contributed to it.

    If you notice 'double vision'  or 'bouncing vision' seek advice ASAP.

    😊xB

  • Thanks , I'm actually at hosp tomorrow for my heartscan and again on Sat for Herceptin so I will ask the nurses and also pop into my opticians .Not so much as double vision or bouncing , just blurry and sometimes I think I see something fly past out corner of eye but there's nothing there .

  • Sounds a little bit like you may have floaters where you see corner fly black spots.  I have these and it's been put down to age.  If u are diabetic you can get a free eye test even if it's controlled by diet.  Some opticians offer free eye tests, may be worth doing to check if yr current prescription lenses have changed.  Hope this helps xx

  • I work as an Opticians Receptionist, if you qualify for an NHS test you can have an early test if you have problems with your vision, if the NHS pays for your test due to receiving certain benefits, you should get an NHS voucher towards the cost of new glasses, hope this helps, good luck, and well done on getting this far xxxx

  • Thanks for that ,I'll definetley look into it asap . 

  • Hi I have had floaters in my eyes since chemo also on anastrozole and the guy at the hospital said it could be anastrozole but it started 3 months after chemo. 3 and half years since diagnosis.x best wishes x

  • I'm so sorry for you Lozzap50 and I totally understand it as I was the same!!  It's been 3yrs this month since I was diagnosed and I'm still suffering various side effects. It does get easier with time but whoever said that the effects of chemotherapy leave the body after a year was lying!!!  Good luck with getting your eyes sorted :-)

  • i had floaters too and my eyesight is fine. they say its migraines. try reducing cost of glasses by just replacing your lenses.  keep your frames. 

    you must have eyes checked out tho. my friend who hasnt had cancer has just gone blind and its made me realise soght is precious. 

  • i was thinking about just the lenses as my frames are as good as new , thanks for that .x 

  • I went to opticians and got sight test , needed new reading glasses and have the start of a cataract which I've been told might be due to the chemo too .Luckily they are now gonna see me yearly instead for 2 yearly .

You may also like...